Alert archive / Texas / High Wind Warnings in 2018

High Wind Warning 3, NWS Lubbock, TX

March 18, 20188 counties in Texas

NWS Lubbock, TX issued this high wind warning at Mar 18, 2018, 4:02 AM CDT for 8 counties in Texas. It took effect at Mar 18, 2018, 5:00 PM CDT. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2018, 4:02 AM CDT (09:02 UTC)
In effect from
Mar 18, 2018, 5:00 PM CDT
Expired
Mar 18, 2018, 9:16 PM CDT
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 5:35 PM CDTNON-TSTM WND GST 606 S Olton, TXMEASURED BY WEST TX MESONET.
Mar 18, 6:45 PM CDTNON-TSTM WND GST 582 Ne Friona, TXSUSTAINED 46 MPH. MEASURED BY WEST TX MESONET.
Mar 18, 6:45 PM CDTNON-TSTM WND GST 697 Nne Fairview, TXSUSTAINED 50 MPH. MEASURED BY WEST TX MESONET.
Mar 18, 7:05 PM CDTNON-TSTM WND GST 583 N Hart, TXMEASURED BY THE WEST TX MESONET.
Mar 18, 7:40 PM CDTNON-TSTM WND GST 586 Ssw Anton, TXMEASURED BY THE WEST TX MESONET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

038 
WWUS74 KLUB 180902
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
402 AM CDT Sun Mar 18 2018

TXZ021-022-027-028-033-034-039-040-182100-
/O.UPG.KLUB.WI.Y.0009.180318T1900Z-180319T1200Z/
/O.NEW.KLUB.HW.W.0003.180318T1900Z-180319T1200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, 
and Wellman
402 AM CDT Sun Mar 18 2018

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM
CDT MONDAY...

The National Weather Service in Lubbock has issued a High Wind
Warning, which is in effect from 2 PM this afternoon to 7 AM CDT
Monday. The Wind Advisory is no longer in effect. 

* TIMING...Strong winds will develop this afternoon and continue
  through the early evening. Periods of strong winds will remain
  possible overnight through early Monday morning. 

* WINDS...Southwest from 35 to 45 mph with gusts to 65 mph peaking
  late this afternoon into the evening. The winds will become west
  to northwest at 20 to 35 mph late tonight.
 
* IMPACTS...Blowing dust will severely limit visibilities near
  open fields and construction sites. Strong crosswinds will be
  hazardous to motorists.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ023>026-029>032-035>038-041>044-182100-
/O.CON.KLUB.WI.Y.0009.180318T1900Z-180319T1200Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Lubbock-
Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, 
Dumont, Guthrie, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
402 AM CDT Sun Mar 18 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM CDT MONDAY...

* TIMING...Strong winds will develop late this afternoon and
  continue into the evening. Periods of strong winds will remain
  possible overnight through early Monday morning. 

* WINDS...Southwest from 25 to 35 mph with gusts to 55 mph peaking
  late this afternoon into this evening. The winds will become
  west to northwest at 20 to 35 mph late tonight.
 
* IMPACTS...Blowing dust will severely limit visibilities near
  open fields and construction sites. Strong crosswinds will be
  hazardous to motorists.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
4 follow-up statements
870 
WWUS74 KLUB 181653
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1153 AM CDT Sun Mar 18 2018

TXZ021-022-027-028-033-034-039-040-190000-
/O.EXB.KLUB.WI.Y.0009.180318T1900Z-180318T2200Z/
/O.EXT.KLUB.HW.W.0003.180318T2200Z-180319T1200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, 
and Wellman
1153 AM CDT Sun Mar 18 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM CDT MONDAY...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 5 PM CDT this afternoon. 

* TIMING...Strong winds will develop late this afternoon and 
  continue into the evening. Periods of strong winds will remain 
  possible overnight through early Monday morning. 

* WINDS...Southwest from 25 to 35 mph with gusts to 55 mph 
  peaking late this afternoon into this evening. The winds will 
  become west to northwest at 20 to 35 mph late tonight. 

* IMPACTS...Blowing dust will severely limit visibilities near 
  open fields and construction sites. Strong crosswinds will be 
  hazardous to motorists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ023>026-029>032-035>038-041>044-190000-
/O.CON.KLUB.WI.Y.0009.180318T1900Z-180319T1200Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Lubbock-
Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, 
Dumont, Guthrie, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
1153 AM CDT Sun Mar 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* TIMING...Strong winds will develop late this afternoon and 
  continue into the evening. Periods of strong winds will remain 
  possible overnight through early Monday morning. 

* WINDS...Southwest from 25 to 35 mph with gusts to 55 mph 
  peaking late this afternoon into this evening. The winds will 
  become west to northwest at 20 to 35 mph late tonight. 

* IMPACTS...Blowing dust will severely limit visibilities near 
  open fields and construction sites. Strong crosswinds will be 
  hazardous to motorists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
434 
WWUS74 KLUB 181755
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1255 PM CDT Sun Mar 18 2018

TXZ021-022-027-028-033-034-039-040-190200-
/O.CON.KLUB.HW.W.0003.180318T2200Z-180319T1200Z/
/O.CON.KLUB.WI.Y.0009.180318T1900Z-180318T2200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, 
and Wellman
1255 PM CDT Sun Mar 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS 
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 7 AM CDT MONDAY...

* TIMING...Strong winds will develop late this afternoon and 
  continue into the evening. Periods of strong winds will remain 
  possible overnight through early Monday morning. 

* WINDS...Southwest from 25 to 35 mph with gusts to 50 mph...
  peaking late this afternoon into this evening with speeds
  increasing to 35 to 45 mph and gusting as high as 65 mph. The 
  winds will become west to northwest at 20 to 35 mph late 
  tonight. 

* IMPACTS...Blowing dust will severely limit visibilities near 
  open fields and construction sites. Strong crosswinds will be 
  hazardous to motorists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. A High Wind Warning means sustained wind speeds of 40 
mph or more are expected. Adjust travel and outdoor activities 
accordingly. 

&&

$$

TXZ023>026-029>032-035>038-041>044-190200-
/O.CON.KLUB.WI.Y.0009.180318T1900Z-180319T1200Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Lubbock-
Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, 
Dumont, Guthrie, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
1255 PM CDT Sun Mar 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* TIMING...Strong winds will develop late this afternoon and 
  continue into the evening. Periods of strong winds will remain 
  possible overnight through early Monday morning. 

* WINDS...Southwest from 25 to 35 mph with gusts to 55 mph 
  peaking late this afternoon into this evening. The winds will 
  become west to northwest at 20 to 35 mph late tonight. 

* IMPACTS...Blowing dust will severely limit visibilities near 
  open fields and construction sites. Strong crosswinds will be 
  hazardous to motorists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
431 
WWUS74 KLUB 182358 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
658 PM CDT Sun Mar 18 2018

TXZ021-022-027-028-033-034-039-040-190400-
/O.CON.KLUB.HW.W.0003.000000T0000Z-180319T1200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, 
and Wellman
658 PM CDT Sun Mar 18 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* TIMING...Frequent strong and at times damaging winds will
  continue this evening, before slowly diminishing in coverage 
  and duration through the night.

* WINDS...West at 35 to 45 mph, with occasional gusts to 60 mph.

* IMPACTS...Blowing dust will severely limit visibilities near 
  open fields and construction sites. Strong crosswinds will be 
  hazardous to motorists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means sustained wind speeds of 40 mph or more
are expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ023>026-029>032-035>038-041>044-190400-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-180319T1200Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Lubbock-
Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, 
Dumont, Guthrie, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
658 PM CDT Sun Mar 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* TIMING...Strong winds will continue through the evening before
  diminishing in coverage and duration tonight. 

* WINDS...Southwest from 25 to 35 mph with gusts to 55 mph,
  becoming west at 20 to 30 mph tonight.

* IMPACTS...Blowing dust will severely limit visibilities near 
  open fields and construction sites. Strong crosswinds will be 
  hazardous to motorists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
224 
WWUS74 KLUB 190216 AAB
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
916 PM CDT Sun Mar 18 2018

TXZ021-022-027-028-033-034-039-040-191200-
/O.CAN.KLUB.HW.W.0003.000000T0000Z-180319T1200Z/
/O.NEW.KLUB.WI.Y.0010.180319T0216Z-180319T1200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, 
and Wellman
916 PM CDT Sun Mar 18 2018

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 7 AM CDT Monday. The High Wind
Warning has been cancelled. 

* WINDS...West at 25 to 35 mph.

* IMPACTS...Strong crosswinds will make driving difficult for high
  profile vehicles and compact cars. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected.

&&

$$

TXZ023>026-029>032-035>038-041>044-191200-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-180319T1200Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Lubbock-
Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, 
Dumont, Guthrie, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
916 PM CDT Sun Mar 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...Westerly at 25 to 35 mph.

* IMPACTS...Strong crosswinds will make driving difficult for high
  profile vehicles and compact cars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 18, 3:56 AM CDT, 6 minutes earlier.

Area forecast discussion, Mar 18, 3:56 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
356 AM CDT Sun Mar 18 2018

.DISCUSSION...
...Strong winds and an extremely critical fire danger will
develop across the area this afternoon and evening...

Water vapor imagery this morning shows a shortwave trough moving
across the Great Basin toward the 4-corners region. Closer to
home, another wave in advance of that system was lifting northeast
from northwest MX and southwest TX toward the forecast area. Lift
and top-down moistening associated with this wave was producing
some light shower activity in the Permian Basin at 3 am. Most of
the short-range guidance carries a cluster of scattered rain
showers northeast through the morning hours following the track
of the wave. Actual rainfall in our forecast area should be light,
but we could see much of the are up on the Caprock receive a few
hundredths. As the wave encounters a bit more moisture in the
Rolling Plains, some thunder and a bit more rainfall will be
possible. The wave and precip chances are expected to exit our
eastern counties by early afternoon.

Attention will then turn to the west where the other trough will
be swinging across northern New Mexico. As it does, a belt of
strong mid-level winds will spread out of New Mexico into West
Texas this afternoon and on into the Rolling Plains this evening.
Winds at the surface are likely to ramp up very quickly from west
to east in the afternoon and be strongest for several hours from
late afternoon through early evening, then diminish somewhat after
dusk...but it will remain windy through the night. The bulk of
the wind speed guidance suggests that we will be bumping up
against high wind criteria across the western portions of the
forecast area during the time of peak winds, so we have gone ahead
and upgraded the wind advisory to the High Wind Warning for that
area. Sustained speeds out west should reach 40 mph with some
gusts to near 60 or so. It is expected that as winds generally
decrease later in the evening, the high wind warning will be
changed back to an advisory at some point. Blowing dust will of
course be generated by the strong winds - perhaps even enhanced
somewhat by the light rainfall this morning as it may act to break
up the top soil a bit, and then quickly dry out.

The upper trough, now tightly wound up as a vertically stacked
compact low, will move roughly east across the Panhandles and
along the KS/OK state-line tonight into early Monday. This will
maintain a tight pressure gradient across the region through the
day Monday as winds gradually turn to the northwest. A wind
advisory will likely be needed for much of the area Monday before
they finally start to calm down late in the day. The winds
shifting to NW then north will also bring cooler air in from the
north and highs Monday should range from the upper 50s in the
northwest to near 70 in the southeast.

Aside from fire weather concerns, the remainder of the work week
should be pretty quiet. Relatively cool temperatures Tuesday will
rebound quickly Wednesday into Thursday back into the 80s, in fact
there could be some low 90s Thursday underneath a transitory
upper ridge. Another shortwave trough will approach from the west
Friday. The could enhance the winds as it passes, but the wave
will be weaker than today's. Conditions look dry heading into
next weekend.

&&

.FIRE WEATHER...
Critical to extremely critical fire weather conditions are
expected to develop across the outlook area this afternoon.
There are still some potential negatives that hopefully will
mitigate these conditions resulting in a wildfire outbreak. The
first is the passage of a weak system that will bring some spotty
light rainfall this morning, the second is the arrival of the
strongest winds relatively late in the day, and the third is that
the low-level thermal axis is not particularly pronounced across
the area with temperatures expected to be near average. However
the magnitude of the winds and the state of the fuels, with ERCs
running above 90 percent on the Caprock and not much lower in the
Rolling Plains, suggest that extreme fire behavior is expected
with any fires that develop. The fire danger is expected to last
overnight as windy and dry conditions persist. The wind will begin
to shift from west to northwest early Monday.

Strong northwest winds are likely to start the day Monday and will
support continuing elevated to critical fire weather conditions,
despite cooler temperatures. The Red Flag Warning currently
expires at 7 am, but will likely be extended for at least portions
of the area.

There will be a brief lull in the fire danger Monday evening
through early Wednesday, but we expect a quick return to warm, dry
and breezy conditions Wednesday afternoon heading into the weekend
that will support fire weather concerns.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 7 AM CDT Monday for
TXZ021>044.

Wind Advisory from 2 PM this afternoon to 7 AM CDT Monday for
TXZ023>026-029>032-035>038-041>044.

High Wind Warning from 2 PM this afternoon to 7 AM CDT Monday
for TXZ021-022-027-028-033-034-039-040.

&&

33
Hazardous weather outlook, Mar 17, 11:31 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1131 PM CDT Sat Mar 17 2018

TXZ021>044-190445-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1131 PM CDT Sat Mar 17 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Critical to extremely critical fire weather and very windy
conditions are expected Sunday afternoon, Sunday night, and
possibly into Monday. A Red Flag Warning and Wind Advisory are in
effect area-wide Sunday afternoon through Sunday night. Generally
westerly winds from 25 to 35 mph with gusts to 55 mph will develop
as a strong storm moves across the Texas Panhandle. Areas of dust
are expected and rapidly spreading wildfires will be possible.
Elevated to critical fire weather is possible again next Thursday
through Saturday.

Nearby

High Wind Warnings in Texas, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.